Quote from seb7176:I have been on Effexor XR for about 3 months now. I am noticing a HUGE change in appetite, both in amount and types of food I crave. ... After starting Effexor, it seems this control over my heating habits vanished. I cannot say for certain that it is caused by Effexor, but I really cannot think of another explanation.
It's the Effexor changing your appetite and cravings. And many people gain weight on it even though they are exercising and watching their diet.
Quote from seb7176:I have tried to stop taking it because the weight gain is really bothering me. However, after the 2nd day without it, I felt very dizzy and physically horrible. I didn't notice any psychological change after 2 days, but the physical feelings of dizziness and nausea compelled me to start taking it again.
You cannot stop taking it cold turkey. It has to be a slow process of tapering down the doses over time (every day -- not every other day). If you really want off, I suggest you talk to your doctor about taking Prozac while you taper off the Effexor. Prozac has a long half life and can be easier to get off of.